MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 5F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 5F; CHRONIC CATHETERS
Model Number 0720515
Medical Device Problem Codes Fracture (1260); Material Frayed (1262); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure, the guidewire of the device allegedly broke.It was further reported that 1 cm of the device could not be retrieved using endovascular technique.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported that ¿picc guide wire broke off (small distal tip) with attempt insertion of picc rue; ir placement.Difficult picc placement, most likely vasospasm.No harm to patient, 1 cm could not be retrieved using endovascular technique.".
 
Event or Problem Description
It was reported that during a procedure, the guidewire of the device allegedly broke off and had material separation.It was further reported that the device separated.Guidewire segments were left inside the patient and segments allegedly could not be retrieved using endovascular technique, which required additional medical intervention.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one guidewire was returned for evaluation.Gross visual, microscopic visual and dimensional evaluations were performed.The investigation is unconfirmed for the reported fracture and material separation issues, as no breaks were observed throughout the distal end.The investigation is unconfirmed for the identified stretched issue, as the distal end of the guidewire appeared to be uncoiling exposing the inner guidewire.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The dimensions are slightly out of tolerance in the affected portion that may be due to unravelling noted at multiple places in the wire.The dimensions are not out of tolerance for the unaffected portion of the wire.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 08/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERLINE CV CATHETER, POLYURETHANE DUAL-LUMEN, 5F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13755573
Report Number3006260740-2022-00784
Device Sequence Number4466145
Product Code LJS
UDI-Device Identifier00801741036613
UDI-Public(01)00801741036613
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0720515
Device Catalogue Number0720515
Device Lot NumberREFR2262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/14/2022
05/16/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date03/17/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale